Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Nashville, TN

March 1, 2007Dickson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 2:58 PM CST for Dickson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2007, 2:58 PM CST (20:58 UTC)
Expired
Mar 1, 2007, 3:30 PM CST
In force
32 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Dickson County, TN

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:10 PM CSTTSTM WND DMGDickson, TN911 CENTER REPORTED A FEW TREES WERE BLOWN DOWN NORTH AND SOUTH OF DICKSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 385 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
385 m²/s²
0-3 km storm-relative helicity
550 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 012058
SVROHX
TNC043-012130-
/O.NEW.KOHX.SV.W.0014.070301T2058Z-070301T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON

* UNTIL 330 PM CST

* AT 256 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 18 MILES NORTH OF DICKSON TO DICKSON...OR ALONG A LINE
  EXTENDING FROM 16 MILES SOUTH OF CLARKSVILLE TO DICKSON...AND
  MOVING NORTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITE BLUFF BY 305 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3636 8741 3593 8757 3598 8725 3633 8713

$$

ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:15 AM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Mar 1, 9:15 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CST THU MAR 1 2007

.DISCUSSION...
CURRENT FORECAST CALLING FOR SHOWERS/TSTMS OFF AND ON ALL DAY
LOOKS GOOD. CURRENT CONVECTIVE ACTIVITY OVER THE AREA GENERALLY DOES
NOT LOOK SEVERE...PROBABLY DUE TO LACK OF INSTABILITY IN THE
ATMOSPHERE. EXTENSIVE WIND SHEAR IN THE 0-3 KM LAYER WITH SE AT 15
KT NEAR TO SFC TO ABOUT 60 KT AT 3 KM(700MB). THIS STRONG WIND
SHEAR IS A MAJOR FACTOR IN PRODUCING SEVERE TSTMS...PARTICULARLY
TORNADIC TSTMS.

INFRARED AND VISIBLE SATELLITE DATA INDICATES SOME DRYING IN THE
MID AND UPPER LAYERS OVER WEST TN. IF THIS CAUSES THE LOW CLOUD
LAYER TO SCATTER OUT THEN THAT WOULD BRING EXTENSIVE SFC HEATING
INTO THE AREA JUST AHEAD OF THE MAIN SQUALL LINE...CURRENTLY OVER
ARKANSAS AND SE MISSOURI. THIS WOULD CERTAINLY ENHANCE INSTABILITY
OVER THAT AREA WHICH WOULD EVENTUALLY MOVE INTO WRN MIDDLE TENNESSEE.

CURRENT FORECAST SEEMS TO BE HITTING ALL THE RIGHT NOTES...NO UPDATES
ATTM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH FOR MOST OF MIDDLE
TENNESSEE UNTIL 6 PM.
&&

JLM
Hazardous weather outlook, Mar 1, 5:30 AM CST, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST THU MAR 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-021130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL PUSH STRONG TO SEVERE THUNDERSTORMS
INTO MIDDLE TENNESSEE...MAINLY DURING THE AFTERNOON. ALTHOUGH
DAMAGING WINDS WILL BE THE MAIN THREAT AHEAD OF THE FRONT...ISOLATED
TORNADOES WILL NOT BE OUT OF THE QUESTION. AS A MATTER OF
REFERENCE...THE BEST CHANCE FOR SEVERE STORMS FOR THE NASHVILLE AREA
WILL BE BETWEEN 3 AND 5 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST
WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS
MOVE INTO THE AREA.

GIRODO

In the hours before

Local storm report, Mar 1, 9:58 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
958 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     3 S CENTERVILLE         35.75N 87.45W
03/01/2007                   HICKMAN            TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED A TREE DOWN.

0230 AM     TSTM WND DMG     WHITE BLUFF             36.11N 87.21W
03/01/2007                   DICKSON            TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED A TREE DOWN.

0410 AM     TSTM WND DMG     WAYNESBORO              35.32N 87.76W
03/01/2007                   WAYNE              TN   DEPT OF HIGHWAYS

            TDOT REPORTED TREES DOWN FROM 410 AM-420 AM FROM
            SOUTHWEST WAYNE COUNTY TO THE NORTHEAST PART OF THE
            COUNTY.

&&

ORCHANIAN
Special weather statement, Mar 1, 12:25 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 PM CST THU MAR 1 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-020000-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1225 PM CST THU MAR 1 2007

...TORNADO WATCH FOR ALL OF MIDDLE TENNESSEE CONTINUES UNTIL 6 PM
CST...

...MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE MID STATE FOR
THIS AFTERNOON...

ANOTHER ROUND OF THUNDERSTORMS CAN BE EXPECTED TO MOVE INTO FAR
WESTERN PORTIONS OF THE AREA BY 1PM...AS AN UPPER TROUGH APPROACHES
FROM THE WEST. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN
MIDDLE TENNESSEE..AS DAYTIME HEATING INCREASES...AND THE DYNAMICS
BECOME MORE FAVORABLE FOR SEVERE WEATHER. EXPECT A SQUALL LINE...WITH
DAMAGING WINDS BEING THE MAIN THREAT...BUT DISCRETE SUPERCELLS ARE
LIKELY AS THE ENVIRONMENT IS VERY SHEARED. SUPERCELLS CAN ALSO BE
EXPECTED WELL AHEAD OF THE SQUALL LINES ARRIVAL. THE BEST TIME FRAME
FOR SEVERE STORMS IN THE NASHVILLE AREA IS BETWEEN 2 AND 6 PM. A FEW
STORMS COULD BECOME TORNADIC IN MIDDLE TENNESSEE DURING THE AFTERNOON
AND EARLY EVENING.

MIDDLE TENNESSEE RESIDENTS NEED TO PREPARE FOR THE SEVERE WEATHER
EVENT EXPECTED LATER TODAY...BY PLANNING ON A LOCATION TO TAKE COVER
SHOULD A WARNING BE ISSUED FOR YOUR AREA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

21
Special weather statement, Mar 1, 12:53 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CST THU MAR 1 2007

TNZ075-011915-
BEDFORD-
1253 PM CST THU MAR 1 2007

...STRONG THUNDERSTORM MOVING ACROSS WESTERN BEDFORD COUNTY...

A STRONG THUNDERSTORM IS MOVING NORTHEAST AT AROUND 55 MPH ACROSS
WESTERN PORTIONS OF BEDFORD COUNTY. WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS THUNDERSTORM. THE THUNDERSTORM WILL REACH
UNIONVILLE AND DEASON AROUND 1 PM.

21
Special weather statement, Mar 1, 1:01 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 PM CST THU MAR 1 2007

TNZ005-022>024-011945-
BENTON-HOUSTON-HUMPHREYS-STEWART-
101 PM CST THU MAR 1 2007

..STRONG THUNDERSTORM ENTERING WESTERN STEWART COUNTY...

A STRONG AREA OF THUNDERSTORMS IS ENTERING WESTERN
STEWART COUNTY AND WILL MOVE THROUGH STEWART COUNTY...THE NORTHERN
HALF OF BENTON COUNTY...HOUSTON COUNTY...AND HUMPHREYS COUNTY BY
145 PM. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINS AND DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WERE MOVING EAST AT ABOUT 50 MPH.

END/ORCHANIAN
Special weather statement, Mar 1, 1:39 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
139 PM CST THU MAR 1 2007

TNZ006-025-012025-
DICKSON-MONTGOMERY-
139 PM CST THU MAR 1 2007

..STRONG THUNDERSTORM ENTERING WESTERN MONTGOMERY COUNTY...

A STRONG AREA OF THUNDERSTORMS WAS ENTERING THE NORTHWEST
PART OF MONTGOMERY COUNTY AND WILL MOVE THROUGH MONTGOMERY COUNTY
AND DICKSON BY 225 PM. WIND GUSTS OF 45 MPH WILL BE POSSIBLE
WITH THESE THUNDERSTORMS ALONG WITH LOCALLY HEAVY RAINS AND DANGEROUS
CLOUD TO GROUND LIGHTNING. THESE THUNDERSTORMS WERE MOVING EAST AT
ABOUT 45 TO 50 MPH.

END/ORCHANIAN
Special weather statement, Mar 1, 2:19 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 PM CST THU MAR 1 2007

TNZ023>025-056-057-012102-
DICKSON-HICKMAN-HOUSTON-HUMPHREYS-PERRY-
219 PM CST THU MAR 1 2007

...STRONG THUNDERSTORMS ENTERING HUMPHREYS COUNTY...

A STRONG AREA OF THUNDERSTORMS WAS ENTERING THE WESTERN PART OF
HUMPHREYS COUNTY. THIS CLUSTER OF THUNDERSTORMS WAS MOVING EAST AT
50 MPH AND SHOULD CONTAIN WIND GUSTS OF ABOUT 50 MPH...LOCALLY HEAVY
RAINS AND DANGEROUS CLOUD TO GROUND LIGHTNING. THIS CLUSTER OF
THUNDERSTORMS WILL AFFECT HICKMAN AND DICKSON COUNTIES...AND SHOULD
MOVE THROUGH HICKMAN AND DICKSON COUNTIES BY 300 PM.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:34 AM CSTSevere Thunderstorm WarningOHXBenton26 min
Mar 1, 12:42 AM CSTSevere Thunderstorm WarningOHXPerry18 min
Mar 1, 1:35 AM CSTSevere Thunderstorm WarningOHXStewart10 min
Mar 1, 1:43 AM CSTSevere Thunderstorm WarningOHXPerry17 min
Mar 1, 1:46 AM CSTSevere Thunderstorm WarningOHXHickman44 min
Mar 1, 2:10 AM CSTSevere Thunderstorm WarningOHXDickson35 min
Mar 1, 3:59 AM CSTSevere Thunderstorm WarningOHXWayne21 min
Mar 1, 1:24 PM CSTSevere Thunderstorm WarningOHXStewart21 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.